Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Life >> Gay Men

Pages: 1
EZZ
Newbie

Reged: 12/15/01
Posts: 5
Medicine
      #25715 - 12/18/01 09:00 PM

I have some serious questions about the meds tha I am on. I was recently diagnosed with HIV and the results came back with a CD4 of 500 and a Virul Load of greater than 500,000. My Dr. put me on a combination of Combivir and Colletra, I think that is the spelling. For the first 2 weeks i did not notice any side effects. Besides a little diareah. Over the next month The effects got worse My diareah got terrible to the point that I had no control, my energy level was at a zero, I felt drained all the time, and had no appetite. I got cought on a business trip that went over my scheduled time and did not have any of my meds for a week, the diareah stopped, I began sleeping at night, I had an appetite, I felt great. I have not taken a pill since then, that was in late November. I called for a doctor appointment and could not be seen till Dec. 28th. I did request blood work to be done at about the first of the month and then went in 2 weeks later to get the same results again.
My real Question is have I messed myself up by taking the meds for almost 2 months and then quiting them? I do not have any of the results for my tests yet, and I will not get them till my Dr. appointment.



Post Extras: Remind Me!   Notify Moderator  
kl85
Regular

Reged: 08/29/01
Posts: 37
Loc: Oregon, USA
Re: Medicine new
      #25762 - 12/19/01 06:28 PM

To answer your question, there are articles that the body has regarding treatment interruption. My opinion, no you did not screw up. Most problems with HIV resistance to meds comes from being "hit & miss" about taking them - missing doses here and there. Complete cessation from what I have read, usually doesn't create that problem.
As for the side effects of the meds that you have, you may be better off with another combination, and be sure to get the package insert with each med and read thoroughly.
My solution to bowel distress is to take Metamucil daily, which I have done for years anyway to moderate effects of "protein loading". I am on Sustiva, Epivir & Zerit, without any real distress to my stomach or bowel. If I miss taking the Metamucil, I can shortly tell that I would be headed to a problem. Just a suggestion, I am not a Doctor but do my reading & research, and have been doing it for 16+ years so that I can make informed choices.
Breathe deep, keep the stress away and move forward!



Post Extras: Remind Me!   Notify Moderator  
EZZ
Newbie

Reged: 12/15/01
Posts: 5
Re: Medicine new
      #25823 - 12/20/01 01:40 PM

Hey thanks for the info i appreciate the help that you gave. There is not any one in my circle that I can talk to about the problems that I am haveing, so I appreciate the help that you gave.

Thanks Zeke



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2219

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3